Corresponding author:Yi-Shan Chen, Department of Orthopaedics, National Taiwan University Hospital Hsin-Chu Branch, No.25, Lane 442, Sec. 1, Jingguo Rd, Hsinchu City 300, Taiwan
Received: July 27, 2017; Published: August 07, 2017
To view the Full Article Peer-reviewed Article PDF
Raynaud’s phenomenon, characterized by recurrent vasospasm in the fingers and toes, is a common clinical disorder encountered by dermatologists. Hand-arm vibration syndrome is well known to cause secondary Raynaud’s phenomenon. The goal of treatment is to improve microcirculation and decrease inflammation, platelet activation, and vasospasm. We have reported a chronic case of Raynaud’s phenomenon in a 46-year-old aboriginal man with gastric carcinoma who simultaneously underwent gastrectomy and chemotherapy. The patient had developed gangrene at the tip of the right index finger and toes previously, and his fingers and toes had been amputated. The patient was hesitant to have another finger amputated. Hence, he was administered a combination therapy of pentoxifylline, extended-release nifedipine, and low molecular weight dextran for treating the acute symptoms of Raynaud’s phenomenon. At the later stages of his disease, only extendedrelease nifedipine was administered. Treatment with nifedipine resulted in an improvement in the symptoms.